Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 6, 2016, 7:01 PM EDT for Somerset County, Maine. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 6, 2016, 7:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 157 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WUUS51 KGYX 062301
SVRGYX
MEC025-062330-
/O.NEW.KGYX.SV.W.0042.160706T2301Z-160706T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
701 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE...
* UNTIL 730 PM EDT
* AT 701 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BINGHAM...OR 23 MILES SOUTHWEST OF GREENVILLE...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHIRLEY...CARATUNK PLANTATION...SQUARETOWN...EAST MOXIE...
BALD MOUNTAIN...PLEASANT RIDGE PLANTATION...MOSCOW...MOXIE GORE...
CARRYING PLACE...THE FORKS PLANTATION AND MAYFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4531 6970 4529 6971 4520 6968 4509 6992
4517 7002 4547 6976
TIME...MOT...LOC 2301Z 223DEG 23KT 4518 6987
HAIL...1.00IN
WIND...60MPH
$$
ARNOTT3 follow-up statements
106
WWUS51 KGYX 062314
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
714 PM EDT WED JUL 6 2016
MEC025-062330-
/O.CON.KGYX.SV.W.0042.000000T0000Z-160706T2330Z/
SOMERSET ME-
714 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL SOMERSET COUNTY...
AT 713 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF KINGSBURY PLANTATION...OR 19 MILES SOUTHWEST OF
GREENVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHIRLEY...CARATUNK PLANTATION...EAST MOXIE...BALD MOUNTAIN...
SQUARETOWN...MOSCOW...MAYFIELD AND THE FORKS PLANTATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4531 6970 4529 6971 4520 6968 4513 6989
4519 6996 4541 6974
TIME...MOT...LOC 2313Z 229DEG 20KT 4521 6979
HAIL...1.00IN
WIND...60MPH
$$
ARNOTT910
WWUS51 KGYX 062323
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
723 PM EDT WED JUL 6 2016
MEC025-062330-
/O.CON.KGYX.SV.W.0042.000000T0000Z-160706T2330Z/
SOMERSET ME-
723 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL SOMERSET COUNTY...
AT 722 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BLANCHARD...OR 17 MILES SOUTHWEST OF GREENVILLE...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHIRLEY...CARATUNK PLANTATION...BALD MOUNTAIN...EAST MOXIE...
MAYFIELD AND MOSCOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4515 6984 4522 6989 4534 6971 4531 6970
4529 6971 4520 6968
TIME...MOT...LOC 2322Z 229DEG 20KT 4524 6975
HAIL...1.00IN
WIND...60MPH
$$
ARNOTT948
WWUS51 KGYX 062329
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
729 PM EDT WED JUL 6 2016
MEC025-062338-
/O.EXP.KGYX.SV.W.0042.000000T0000Z-160706T2330Z/
SOMERSET ME-
729 PM EDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SOMERSET COUNTY WILL
EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND IS EXITING THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 4515 6984 4522 6989 4534 6971 4531 6970
4529 6971 4520 6968
TIME...MOT...LOC 2326Z 223DEG 23KT 4524 6975
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:15 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 6, 6:15 PM EDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 615 PM EDT WED JUL 6 2016 .SYNOPSIS... A weak front will drift southward and stall across Northern New Hampshire and Central maine tonight. A few showers can be expected along and to the north of this boundary. This frontal boundary will then remain quasistationary across central New England through the latter part of the week and into the weekend keeping conditions unsettled. A deep upper trough will approach late in the weekend and early next week allowing unsettled conditions to continue. Temperatures will be turning cooler the rest of this week and weekend. && .NEAR TERM /THROUGH THURSDAY/... 607pm Update: Going forecast in good shape with current changes limited to matching observational trends. Shower activity collocated with quasi-stationary boundary working with 250 J/kg of CAPE per latest RAP analysis...with some thunder likely given recent strengthening trends. Previous discussion below: A frontal boundary across north central Maine will be drifting south tonight possibly developing a few showers or isolated thunderstorms. Ocean stratus and fog will likely be developing over coastal areas later this evening as winds shift light onshore. Temperatures will be mild tonight with overnight lows in the 60s. && .SHORT TERM /THURSDAY NIGHT/... Thursday models differ on handling the strength of the embedded short wave in the westerly flow aloft that moves east across the quasistationary front across central New England. Either way it should suffice in developing more numerous showers and thunderstorms Thursday and Thursday night. Used a blend of the models to arrive at the higher consensus pops. Temperatures will be cooler over all but the southwest part of NH where very warm temperatures will continue as they remain on the warm side of the front. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A weak surface ridge builds southeast during the day Friday as a more significant area of low pressure approaches from the west. As the high moves east and off the coast Friday night an east to southeast flow will start to develop. Eventually the flow turns more to the northeast during the day Saturday and Sunday as areas of low pressure pass offshore leading to cold air damming across the region. While scattered showers and thunderstorms are possible during the day Friday...more persistent showers and possible thunderstorms (western sections)are likely Friday night and Saturday. Showers will likely persist into Sunday as another area of low pressure passes offshore. With moist onshore flow...areas of fog are possible Friday night and Saturday. Temps Friday will be mainly in the 70s across the region...but with the cool northeast flow and precipitation...temperatures on Saturday and Sunday will be mainly in the 50s and 60s across much of the region with some 70s in southern and western New Hampshire. By Monday...the low moves east as high pressure builds in from the west. Temps Monday should rebound into the 70s across most of the area...with temps near 80 over southern New Hampshire. A gradual warming trend will continue through mid-week with fair weather. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... Short Term /Through Thursday night/...VFR this evening then lowering to LIFR in stratus and fog later along coastal and some adjacent inland areas. Further north widely scattered showers and thunderstorms will lower conditions to MVFR. Thursday and Thursday night showers and thunderstorms will reduce conditions to mvfr and ifr at times. Along coastal areas stratus and fog may produce IFR conditions at times Thursday and Thursday night. Long Term...VFR to MVFR conditions expected Friday with possible showers and thunderstorms. MVFR to IFR conditions Saturday and Sunday in low clouds and showers...especially along the coast where areas of fog are expected. Mainly VFR conditions Monday. && .MARINE... Short Term /Through Thursday night/...Winds and seas will remain below SCA criteria. Long Term...Winds and seas expected to be below sca criteria Friday through Sunday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Arnott SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 6, 5:35 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 535 PM EDT WED JUL 6 2016 MEZ018-019-NHZ007>013-015-072145- INTERIOR YORK-INTERIOR CUMBERLAND-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 535 PM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. HOT TEMPERATURES WILL CONTINUE THROUGH THIS EVENING...WITH HEAT INDEX VALUES IN THE LOWER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION ON THURSDAY. THERE IS THE POTENTIAL FOR A FEW STRONG STORMS ACROSS NEW HAMPSHIRE AND FAR WESTERN MAINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-020>028-NHZ001>006-014-072145- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- COASTAL ROCKINGHAM- 535 PM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION ON THURSDAY. THERE IS THE POTENTIAL FOR A FEW STRONG STORMS ACROSS NEW HAMPSHIRE AND FAR WESTERN MAINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-072145- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 535 PM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 6:58 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
658 PM EDT WED JUL 6 2016
MEZ009-062345-
CENTRAL SOMERSET ME-
658 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 745 PM EDT
* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF BINGHAM...MOVING TO THE
NORTHEAST AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
CARATUNK.
LAT...LON 4531 6970 4529 6970 4529 6971 4520 6968
4505 6995 4515 7010 4545 6975
TIME...MOT...LOC 2256Z 223DEG 23KT 4518 6994
ARNOTTThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:58 PM EDT | Special Weather Statement | GYX | Somerset | 47 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.